Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 546, NWS Fort Worth, TX

November 8, 2011Grayson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Nov 8, 2011, 8:00 AM CST for Grayson County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 8, 2011, 8:00 AM CST (14:00 UTC)
Expired
Nov 8, 2011, 8:37 AM CST
In force
37 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

County Grayson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 131 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 5:23 PM CST, 14 hours 37 minutes earlier.

Area forecast discussion, Nov 7, 5:23 PM CST, 14 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
523 PM CST MON NOV 7 2011

.AVIATION...
SCATTERED WARM SECTOR SHOWERS AND ISOLATED THUNDERSTORMS HAVE
DEVELOPED OVER NORTH-CENTRAL TX AND ARE MOVING NORTH-NORTHEAST
AROUND 35 MPH. ARRIVAL OF INITIAL SHOWERS AND STORMS IN THE
DALLAS-FORT WORTH METROPLEX WILL BE RIGHT AROUND 00Z. WILL LIKELY
SEE CELLS CONTINUE TO OCCASIONALLY AFFECT AIRPORTS DURING THE
00-02Z TIMEFRAME AND WILL HAVE CB IN CLOUD GROUP RIGHT OFF THE BAT
IN 00Z FORECASTS. MAY SEE ACTIVITY START TO DIMINISH AFTER 03Z AS
SURFACE HEATING WANES AND ACTIVITY BECOMES MORE FOCUSED WEST OF
THE REGION NEAR THE APPROACHING UPPER LEVEL SYSTEM AND SURFACE
FRONT. STORMS ARE EXPECTED TO AGAIN APPROACH TOMORROW MORNING
POSSIBLY IN THE FORM OF A SQUALL LINE AND WILL ONLY MAKE MINOR
ADJUSTMENTS TO THE EXTENDED PORTION OF TAFS FOR NOW. SURFACE WINDS
HAVE BACKED SOME TO THE SOUTHEAST AND SHOULD REMAIN SUSTAINED
10-15KTS WITH GUSTS 20-25KTS THROUGH THE EVENING. MVFR CIGS SHOULD
ARRIVE BEFORE MIDNIGHT TONIGHT AND WILL LIKELY REMAIN IN PLACE
UNTIL DRYING OCCURS WITH THE WIND SHIFT TOMORROW.

30

&&

.PREV DISCUSSION... /ISSUED 235 PM CST MON NOV 7 2011/
HAVE SLOWED DOWN THE PROGRESSION OF THIS SYSTEM WITH THIS
PACKAGE. FEEL GFS HAS HAD A POOR HANDLE ON THE SYSTEM THE LAST 3
DAYS...AND WENT MORE IN LINE WITH THE 4KM WRF AND THE TEXAS TECH
WRF PLUS THE ECMWF. WE STILL EXPECT THE MAIN START TO THE
CONVECTION WILL BE NORTHWEST OF NORTH TEXAS...BECOMING LINEAR
DURING THE EVENING AND SWEEPING ACROSS OUR AREA DURING THE
OVERNIGHT HOURS WEST AND ENDING LATE AFTERNOON EAST.

THE TORNADO THREAT THIS AFTERNOON/EVENING MAY LAST LONG ENOUGH
FOR A LOW THREAT TO CONTINUE AS STORMS ENTER THE NORTHWEST
COUNTIES...BUT THE MAIN SEVERE THREAT WILL BE HAIL AND DAMAGING
WINDS WITH BOWING SEGMENTS EMBEDDED IN THE LINEAR SYSTEM. AS THE
STORMS ENTER THE EASTERN HALF OF NORTH TEXAS TUESDAY
AFTERNOON...THE SEVERE THREAT MAY INCREASE ONCE AGAIN DUE TO
EXTRA INSTABILITY PROVIDED BY AFTERNOON HEATING.

BY TUESDAY NIGHT...THE THREAT OF PRECIPITATION IS OVER UNTIL
POSSIBLY SUNDAY AND INTO EARLY NEXT WEEK WHEN ANOTHER UPPER LOW
IS EXPECTED TO PUSH INTO THE SOUTHWEST U.S. AND THEN MOVE
EASTWARD.

TEMPERATURES WEDNESDAY WILL BE 10-15 DEGREES COOLER THAN
TUESDAY...AND DEW POINTS WILL DROP 30 DEGREES. NORTH WINDS NEAR
20 MPH WILL REMIND US THAT IT IS INDEED NOVEMBER. FOR THE REST OF
THE WEEK EXPECT A SLOW WARM UP WITH HIGHS IN THE 70S BY SATURDAY.
84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  66  73  42  60  41 /  50  80  10   0   0
WACO, TX              68  75  39  61  37 /  40  80  20   0   0
PARIS, TX             62  71  43  59  36 /  50  70  40   0   0
DENTON, TX            63  73  40  59  37 /  50  70  10   0   0
MCKINNEY, TX          64  72  40  59  37 /  50  80  20   0   0
DALLAS, TX            66  73  43  61  42 /  40  80  10   0   0
TERRELL, TX           65  72  41  61  38 /  40  70  30   0   0
CORSICANA, TX         67  73  43  62  40 /  30  70  30   0   0
TEMPLE, TX            67  75  42  62  39 /  30  70  20   0   0
MINERAL WELLS, TX     61  75  38  59  34 /  50  60  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

30/69
Hazardous weather outlook, Nov 7, 2:29 PM CST, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
229 PM CST MON NOV 7 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
229 PM CST MON NOV 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS
THROUGH TONIGHT WITH THE BEST STORM CHANCES AFTER MIDNIGHT. SOME
SEVERE STORMS ARE POSSIBLE TONIGHT...GENERALLY NORTHWEST OF A
BOWIE...MINERAL WELLS...TO COMANCHE LINE. LARGE HAIL AND DAMAGING
WINDS ARE THE PRIMARY THREATS BUT ISOLATED TORNADOES ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS CHANCES WILL CONTINUE TUESDAY MORNING FOR ALL OF
NORTH TEXAS. SOME STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. THUNDERSTORM CHANCES WILL END FROM WEST TO EAST
TUESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE TONIGHT...MAINLY NORTHWEST OF A
BOWIE...MINERAL WELLS...TO COMANCHE LINE. SPOTTER ACTIVATION IS
POSSIBLE ACROSS MOST OF NORTH TEXAS AFTER SUNRISE TUESDAY.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 6:12 PM CSTSpecial Weather StatementFWDHill33 min
Nov 7, 6:16 PM CSTSevere Thunderstorm WarningFWDEllis, Hill59 min
Nov 7, 6:26 PM CSTSpecial Weather StatementFWDDallas34 min
Nov 7, 7:39 PM CSTSpecial Weather StatementFWDEllis36 min
Nov 8, 4:05 AM CSTSpecial Weather StatementFWDYoung55 min
Nov 8, 4:59 AM CSTSpecial Weather StatementFWDJack, Young31 min
Nov 8, 5:20 AM CSTSpecial Weather StatementFWDMontague25 min
Nov 8, 5:33 AM CSTSpecial Weather StatementFWDJack27 min
Nov 8, 5:37 AM CSTSpecial Weather StatementFWDStephens23 min
Nov 8, 6:02 AM CSTSpecial Weather StatementFWDMontague28 min
Nov 8, 6:12 AM CSTSpecial Weather StatementFWDComanche, Mills33 min
Nov 8, 6:50 AM CSTSpecial Weather StatementFWDHamilton, Mills25 min
Nov 8, 6:59 AM CSTSpecial Weather StatementFWDGrayson31 min
Nov 8, 7:44 AM CSTSpecial Weather StatementFWDGrayson31 min
Nov 8, 8:24 AM CSTSpecial Weather StatementFWDWise66 min
Nov 8, 9:11 AM CSTSpecial Weather StatementFWDBosque, Hill64 min
Nov 8, 9:52 AM CSTSpecial Weather StatementFWDLamar38 min
Nov 8, 9:58 AM CSTSpecial Weather StatementFWDMcLennan32 min
Nov 8, 12:28 PM CSTSpecial Weather StatementFWDVan Zandt32 min
Nov 8, 1:06 PM CSTSpecial Weather StatementFWDVan Zandt24 min
Nov 8, 1:31 PM CSTSpecial Weather StatementFWDVan Zandt29 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.